MAUDE Adverse Event Report: BIOMERIEUX INC. BACT/ALERT® BPA US CULTURE BOTTLE

BIOMERIEUX INC. BACT/ALERT® BPA US CULTURE BOTTLE
Catalog Number 423278
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states notified biomérieux of obtaining false positive results for nine (9) bottles when testing blood products with the bact/alert® bpa us culture bottle (ref.423278).The positive results occurred on the bact/alert within the five-day testing period, but the blood products were released for use 10 hours after sampled.The products were transfused by the time the false positive results occurred.The customer reported obtaining positive results for 11 bottles.All of these bottles were subcultured.Of these, the subculture for bottle pas23c0y grew listeria monocytogenes aa, and the subculture for bottle pas23j44 grew corynebacterium species a.This indicates that these two bottles were true positives.The customer reported that the other nine (9) bottle subcultures were negative for organism growth.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer from the united states notified biomérieux of obtaining false positive results for nine (9) bottles when testing blood products with the bact/alert® bpa us culture bottle (ref.423278, lot 1053208).The positive results occurred on the bact/alert within the five-day testing period, but the blood products were released for use 10 hours after sampled.The products were transfused by the time the false positive results occurred.In response to the customer complaint biomérieux conducted an internal investigation.The investigation examined the bact/alert® bpa bottle manufacturing records for lot 1053208, the complaint data, and directions in the bottle instructions for use [ifu].The lot met all release specifications and quality assurance released the lot for distribution to the field on 26mar19.A review of the bottle ifu found sufficient guidance regarding testing of bottles.Historical review of complaint data determined no adverse trend for false positive complaints in the bact/alert bpa bottle type or in lot 1053208.The lot expired 26feb20.The root cause for the instrument false positive results could not be determined as the specific bottle data was not found in the backups provided by the customer.The most probable root causes for the false positives observed include the customer's loading pattern, inoculation leukocyte concentration, as well as power outage, and/ or communication loss to the instrument.There is no evidence which suggests the bact/alert® bpa us culture bottle (ref.423278, lot 1053208) is not functioning as intended.

Brand Name
BACT/ALERT® BPA US CULTURE BOTTLE
Common Device Name
BACT/ALERT® BPA US CULTURE BOTTLE
Manufacturer (Section D)
BIOMERIEUX INC.
100 rodolphe street
durham NC 27712
MDR Report Key8729463
Report Number3002769706-2019-00019
Device Sequence Number19284582
Product Code MZC
UDI-Device Identifier03573026611316
UDI-Public03573026611316
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK170142
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2020
Device Catalogue Number423278
Device Lot Number1053208
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1